tecfidera? survey says…

12Oct14

I’ve been taking Tecfidera for a little more than a week, at a low dose (not the therapeutic dose yet). I switched from Rebif, since I couldn’t tolerate injections any longer.

I knew the most common side effects were diarrhea and nausea. While I haven’t really experienced either of those, I’ve been having a lot of GI problems. Earlier this year, I had three major abdominal/gut surgeries (complications upon complications) and took a lot of painkillers. Seems that I ended up with an ulcer as a result. I calmed it down with some ulcer-healing medication over the summer, but even after a few days of 1/4 strength Tecfidera, BAM! back again. I’m back on the ulcer med, 1-2 anti-reflux meds (depending on the day), and several antihistamines (since the fumes from the reflux are causing postnasal drip). That’s in addition to a bunch of supplements to calm my upper GI, including ginger and licorice root.

I hear that the first 2 weeks on Tecfidera are the worst. The doctor recommended that I hang out on the lower dose a little longer to see if I adapt. I’m hopeful that I do. Otherwise…. what other MS disease-modifying drugs are there for me? (aside from the stronger orals with terrible side effects–let’s not go there)

Advertisements


2 Responses to “tecfidera? survey says…”

  1. I hadn’t heard anything about the side effects. Feeling bad for you – hope things calm down and you can stick with it.

    • Thanks. I took two 120’s (still a half dose) each of the weekend days, and did pretty well. Today is a work day, so the schedule doesn’t allow me to keep up with the anti-ulcer med as much as I should (how many drugs do I take to chase the side effects?) and the ulcer problems are flaring up again.

      That said, since the specialty pharmacy screwed up my order despite my request and my doctor’s request, I don’t have any drug for today and will not until tomorrow night (hopefully). We’ll see what being off for 36 hours does to me. Probably will start at 1/day again for a few days.

      I just have a pretty screwed up GI tract from everything that’s happened to me. I was debating going off of DMTs entirely, but all things considered, probably not a wise move.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: